REFER TO SECTION H10 GALAXY G3 MINI 3MM X 4CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Catalog Number |
GLM930040 |
| Medical Device Problem Codes |
Stretched (1601); Material Deformation (2976); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter - the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a basilar artery superior cerebellar artery (basca) aneurysm, strong resistance was encountered between the 3mm x 4cm galaxy g3 mini (glm930040/l13708) thermo-mechanical coil and sl-10 (stryker) microcatheter as the coil was attempted to be inserted into the microcatheter.The coil was removed from the sheath and visually inspected, and an abnormality of the coil loop was observed.The damaged coil was replaced with a same-sized coil and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.An enpower dcb2 detachment control box was also used in the case.The product will be returned for evaluation.No further information was provided.
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the results of the device history record review.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that the coil delivery system was prepped without any difficulty.An adequate and continuous flush was maintained through the microcatheter.When the unusual friction occurred, the user verified that the flush lines were open and properly pressurized, as indicated in the instructions for use (ifu).The user did not apply undue force at any time.It was not reported how long the procedure was delayed due to the event; however, the delay in procedure was not considered clinically significant.No further information could be obtained.Initial reporter phone: (b)(6).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).[complaint conclusion]: as reported by a healthcare professional, during a coil embolization of a basilar artery superior cerebellar artery (basca) aneurysm, the user encountered strong resistance between the 3mm x 4cm galaxy g3 mini (glm930040/l13708) coil and the sl-10 (stryker) microcatheter as the coil was being inserted into the microcatheter.The coil was removed from the introducer sheath and visually inspected, and an abnormality of the coil loop was observed.The damaged coil was replaced with a same-sized coil and the procedure was completed successfully without further incident.No patient complications occurred as a result of the event.The length of time that the procedure was delayed due to the event was not reported; however, the delay in procedure was not considered clinically significant.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and an adequate and continuous flush was maintained through the microcatheter.The coil delivery system was prepped without any difficulty.No visible product defect/damage was noted prior to the event.When the unusual friction occurred, the user verified that the flush lines were open and properly pressurized, as indicated in the ifu.No unintended detachment was observed in the concomitant microcatheter.The user did not apply undue force at any time.No further information could be obtained.A non-sterile 3mm x 4cm galaxy g3 mini was received coiled inside of a pouch.Upon receipt of the complaint device, visual inspection was conducted.The device positioning unit (dpu) was found undamaged.The introducer had been pulled distally and removed from the re-sheathing tool.The re-sheating tool was found outside of its original position from the proximal end.No damage was observed to the v-notch of the re-sheathing tool.The extended coil of the dpu, the resistance heating (rh) coil, the articulating joint, and the embolic coil were found inside of the introducer sheath.The device was then examined under a microscope.A small split was seen at the proximal end of the translucent introducer sheath.The v-notch of the re-sheathing tool was undamaged.The articulating joint was intact.The rh coil had not heated, indicating that the detachment process had not been initiated.The embolic coil was advanced out of the introducer sheath for microscopic inspection and it was found kinked and stretched.The device could not be advanced through a lab microcatheter due to the condition of the returned device.The flexible, distal end of the dpu was not housed inside the introducer sheath, which allows the user to push forward the dpu and coil.With the flexible section of the dpu core wire outside of the introducer sheath, attempts to advance a damaged coil through a microcatheter could result in the dpu core wire bending upon itself.The damaged coil does not have a smooth, straight motion through the microcatheter and creates resistance when pushed against the inner walls of the microcatheter.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The customer report of resistance/friction during advancement could not be evaluated in the product analysis lab.Functional testing could not be performed to determine potential causes of the resistance/friction due to the condition of the returned device.The customer report that the embolic coil was damaged was confirmed.The embolic coil was seen kinked and stretched.The exact circumstances surrounding the observed damage cannot be determined based on the condition of the returned device; however, the application of undue force against resistance could cause damage to the device.An embolic coil becomes stretched when an excessive pull force is applied to the device.Without the return of the concomitant microcatheter, the cause of the reported event cannot be determined.100% of devices are inspected in process for kinks and other damage.Thus, it is unlikely that the device left the manufacturing facility with the observed damage.Resistance/friction and device damage are known potential failures associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting the situations should they be encountered during use.The ifu states the following: ¿if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.(2¿3 cm).If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Caution: if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.¿ neither the product analysis nor the device history record review suggests that the reported failure could be related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that procedural and handling factors, such as device manipulation and interaction with the concomitant microcatheter, may have contributed to the reported failure and additional damages noted to the returned system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).This mdr is being submitted as a correction.It was previously reported that the embolic coil of the device was found stretched and kinked, however during further assessment it was found that embolic coil was only kinked.The findings still meet regulatory reporting criteria.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Updated complaint conclusion to include correction to the device analysis: as reported by a healthcare professional, during a coil embolization of a basilar artery superior cerebellar artery (basca) aneurysm, the user encountered strong resistance between the 3mm x 4cm galaxy g3 mini (glm930040/l13708) coil and the sl-10 (stryker) microcatheter as the coil was being inserted into the microcatheter.The coil was removed from the introducer sheath and visually inspected, and an abnormality of the coil loop was observed.The damaged coil was replaced with a same-sized coil and the procedure was completed successfully without further incident.No patient complications occurred as a result of the event.The length of time that the procedure was delayed due to the event was not reported; however, the delay in procedure was not considered clinically significant.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and an adequate and continuous flush was maintained through the microcatheter.The coil delivery system was prepped without any difficulty.No visible product defect/damage was noted prior to the event.When the unusual friction occurred, the user verified that the flush lines were open and properly pressurized, as indicated in the ifu.No unintended detachment was observed in the concomitant microcatheter.The user did not apply undue force at any time.No further information could be obtained.A non-sterile galaxy g3 mini 3mm x 4cm was received coiled inside of a pouch.The dpu was inspected and no damages were noted on it.The introducer was inspected and the re-sheating tool was found outside of its original position from the proximal end.The v-notch of the re-sheating tool were inspected and no damages were noted on it.The extended coil of the dpu the rh, the articulation joint and the embolic coil were found inside of the introducer.The introducer was inspected under microscope and a little split was noted on the proximal end of it.The v-notch re-sheating tool was inspected under microscope and no damages were noted on in but the re-sheating tool was found outside of its original position from the proximal end.The articulation joint was inspected under microscope and in no damages were noted on it.The (rh) resistance heating was inspected under microscope and it was not heated.The embolic coil was advanced out of the introducer to inspected it, the embolic coil was inspected under microscope and it was found kinked.The functional analysis cannot be performed due to the conditions of the received introducer (proximal end split) as well as for the separation of the re-sheating tool and was not possible to connect the re-sheating tool with the introducer.In additional to the damages noted on embolic coil (kinked).A review of manufacturing documentation associated with this lot l13708 presented no issues during the manufacturing or inspection processes related to the reported complaint.The customer report of resistance/friction during advancement could not be evaluated in the product analysis lab.Functional testing could not be performed to determine potential causes of the resistance/friction due to the condition of the returned device.The customer report that the embolic coil was damaged was confirmed.The embolic coil was seen kinked.The exact circumstances surrounding the observed damage cannot be determined based on the condition of the returned device; however, the application of undue force against resistance could cause damage to the device.The cause of the reported event cannot be determined.100% of devices are inspected in process for kinks and other damage.Thus, it is unlikely that the device left the manufacturing facility with the observed damage.Resistance/friction and device damage are known potential failures associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting the situations should they be encountered during use.The ifu states the following: ¿if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.(2¿3 cm).If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Caution: if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.¿ neither the product analysis nor the device history record review suggests that the reported failure could be related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that procedural and handling factors, such as device manipulation and interaction with the concomitant microcatheter, may have contributed to the reported failure and additional damages noted to the returned system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.